MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC GASTROVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC GASTROVIDEOSCOPE
Model Number GF-UC140P-AL5
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device in this report has not been returned to omsc for evaluation but was returned to olympus (b)(4) (oekg).The evaluation is in progress currently.The exact cause of the reported event could not be conclusively determined at this time.If additional information becomes available, this report will be supplemented.
 
Event or Problem Description
Olympus medical systems corp.(omsc) was informed that as a result of routine microbiological testing by the user facility, following microbes were detected from the sample collected from the subject device.Coagulase-negative staphylococci (>100 cfu/endoscope).The device had been reprocessed with a non-olympus automated endoscope reprocessor, wassenburg wd440 adaptascope, using peracetic acid.There was no report of infection associated with this report.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information.The subject device has not been returned to omsc but was returned to olympus france.(ofr).Ofr sent the device to a third-party laboratory for microbiological testing.As a result of the testing, the sample collected from the air/water channel of the device tested positive for the following.Instrument channel: unspecified bacteria (<1 cfu/endoscope); suction channel: unspecified bacteria (<1 cfu/endoscope); air/water channel: unspecified bacteria (<1 cfu/endoscope); auxiliary water channel: gram-positive bacteria (1 cfu/endoscope).The testing result cleared the french guideline.According to the evaluation, ofr found that the bending section rubber adhesive was peeled.The exact cause of the reported event could not be conclusively determined.Omsc surmised that this phenomenon attributed to the following.Omsc surmised that this phenomenon attributed to the following.The user handling of the device reprocessing was inappropriate.The device was contaminated occurred during the microbiological testing.If significant additional information is received, this report will be supplemented.

Brand Name
ULTRASONIC GASTROVIDEOSCOPE
Common Device Name
ULTRASONIC GASTROVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key12306277
Report Number8010047-2021-10077
Device Sequence Number5002348
Product Code ODG
UDI-Device Identifier04953170062803
UDI-Public04953170062803
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K011314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGF-UC140P-AL5
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/20/2021
Supplement Date Received by Manufacturer09/14/2021
Initial Report FDA Received Date08/11/2021
Supplement Report FDA Received Date09/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1